Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Grand Forks, ND

August 14, 20094 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 14, 2009, 11:26 AM CDT for 4 counties in Minnesota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2009, 11:26 AM CDT (16:26 UTC)
Expired
Aug 14, 2009, 12:30 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 109 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 11:40 AM CDTHAIL 1S Hazel, MN
Aug 14, 11:50 AM CDTHAIL 0.53 S Thief River Falls, MNAT THIEF RIVER FALLS AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 4.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2009-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2009-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 141626
SVRFGF
MNC089-113-119-125-141730-
/O.NEW.KFGF.SV.W.0049.090814T1626Z-090814T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1126 AM CDT FRI AUG 14 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA...
  PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
  THIS INCLUDES THE CITY OF THIEF RIVER FALLS...
  NORTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
  NORTHWESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1230 PM CDT

* AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THE
  STORM WAS LOCATED 3 MILES NORTHEAST OF WYLIE...OR 11 MILES
  SOUTHWEST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. HILAIRE AT 1135 AM CDT...
  HAZEL AT 1145 AM CDT...
  THIEF RIVER FALLS AT 1150 AM CDT...
  MAVIE AT 1215 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4824 9629 4834 9600 4808 9571 4795 9585
      4787 9635 4802 9650
TIME...MOT...LOC 1626Z 237DEG 22KT 4800 9630

$$
DK
4 follow-up statements
000 
WWUS53 KFGF 141632
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1132 AM CDT FRI AUG 14 2009

MNC119-141642-
/O.CAN.KFGF.SV.W.0049.000000T0000Z-090814T1730Z/
POLK MN-
1132 AM CDT FRI AUG 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL POLK COUNTY IS
CANCELLED...

AT 1132 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED
AREA IN NORTH CENTRAL POLK COUNTY. SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 4790 9638 4806 9646 4824 9629 4834 9600
      4808 9571 4795 9585
TIME...MOT...LOC 1632Z 237DEG 22KT 4802 9625

$$

MNC089-113-125-141730-
/O.CON.KFGF.SV.W.0049.000000T0000Z-090814T1730Z/
RED LAKE MN-PENNINGTON MN-MARSHALL MN-
1132 AM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTH CENTRAL MARSHALL...PENNINGTON AND NORTH CENTRAL RED LAKE
COUNTIES...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THE STORM
WAS LOCATED 2 MILES WEST OF ST. HILAIRE...OR 8 MILES SOUTHWEST OF
THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THIEF RIVER FALLS AND HAZEL BY 1145 AM CDT...
  7 MILES SOUTHEAST OF DAKOTA JUNCTION BY 1150 AM CDT...
  MAVIE BY 1210 PM CDT...
  GOODRIDGE BY 1225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4790 9638 4806 9646 4824 9629 4834 9600
      4808 9571 4795 9585
TIME...MOT...LOC 1632Z 237DEG 22KT 4802 9625

$$

DK/PR
000 
WWUS53 KFGF 141644
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1144 AM CDT FRI AUG 14 2009

MNC089-113-125-141730-
/O.CON.KFGF.SV.W.0049.000000T0000Z-090814T1730Z/
RED LAKE MN-PENNINGTON MN-MARSHALL MN-
1144 AM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTH CENTRAL MARSHALL...CENTRAL PENNINGTON AND NORTH CENTRAL RED
LAKE COUNTIES...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 3 MILES NORTHWEST OF HAZEL...OR 4 MILES SOUTH OF THIEF
RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THIEF RIVER FALLS AND 7 MILES SOUTHEAST OF DAKOTA JUNCTION BY 1150
  AM CDT...
  MAVIE BY 1210 PM CDT...
  GOODRIDGE BY 1225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4793 9608 4795 9625 4802 9639 4812 9636
      4822 9623 4834 9600 4808 9571 4795 9585
TIME...MOT...LOC 1644Z 237DEG 22KT 4806 9616

$$

DK/PR
000 
WWUS53 KFGF 141706
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1206 PM CDT FRI AUG 14 2009

MNC089-113-125-141730-
/O.CON.KFGF.SV.W.0049.000000T0000Z-090814T1730Z/
RED LAKE MN-PENNINGTON MN-MARSHALL MN-
1206 PM CDT FRI AUG 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTH CENTRAL MARSHALL...CENTRAL PENNINGTON AND EXTREME
NORTHEASTERN RED LAKE COUNTIES...

AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. AT 1140 
AM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL ONE HALF MILE SOUTH 
OF HAZEL. THE STORM WAS LOCATED 3 MILES SOUTHWEST OF MAVIE...OR 8 
MILES EAST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAVIE BY 1210 PM CDT...
  GOODRIDGE BY 1225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4798 9598 4801 9609 4805 9615 4810 9622
      4820 9619 4834 9600 4808 9571 4795 9585
TIME...MOT...LOC 1704Z 237DEG 22KT 4813 9601

$$

DK/PR
000 
WWUS53 KFGF 141725
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1225 PM CDT FRI AUG 14 2009

MNC089-113-125-141735-
/O.EXP.KFGF.SV.W.0049.000000T0000Z-090814T1730Z/
RED LAKE MN-PENNINGTON MN-MARSHALL MN-
1225 PM CDT FRI AUG 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARSHALL...
CENTRAL PENNINGTON AND EXTREME NORTHEASTERN RED LAKE COUNTIES WILL
EXPIRE AT 1230 PM CDT...

DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 1230 PM CDT. 

LAT...LON 4798 9598 4801 9609 4805 9615 4810 9622
      4820 9619 4834 9600 4808 9571 4795 9585
TIME...MOT...LOC 1725Z 237DEG 22KT 4820 9585

$$

DK/PR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:24 AM CDT, 2 minutes earlier.

Area forecast discussion, Aug 14, 11:24 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1124 AM CDT FRI AUG 14 2009

.UPDATE...
EARLY MORNING THUNDERSTORMS HAVE PUSHED THE FRONTAL BOUNDARY A BIT
FARTHER SOUTH IN THE LAST FEW HOURS...WITH BOUNDARY ROUGHLY NEAR A
BAUDETTE TO FOSSTON TO HILLSBORO TO JUST SOUTH OF JAMESTOWN LINE.
LONG LIVED ELEVATED SUPERCELL WITH LARGE HAIL CONTINUES TO TRACK
JUST NORTH OF THE SURFACE BOUNDARY BTWN GFK-TVF AND WILL LIKELY
CONTINUE FOR A BIT TOWARD TVF BUT CHANCES ARE IT WILL BEGIN TO
WEAKEN SOME AS IT MOVES TOWARD N BELTRAMI COUNTY AS THE LOW LEVEL
JET AND AIRMASS FEEDING IT IS A BIT LESS FAVORABLE AS IT MOVES
INTO NORTH CENTRAL MINNESOTA. OTHER ELEVATED SHOWERS AND ISOLD
THUNDER FROM NEAR DEVILS LAKE TO BISMARCK...AND THIS WILL HAVE TO
BE WATCHED FOR INTENSIFICATION. BUT THIS AFTN IS NOT TERRIBLY
FAVORABLE FOR SVR ELEVATED CORES AND MAY HAVE TO WAIT TIL TONIGHT
AS LOW LEVEL JET INCREASES.

LARGE QUESTION IS THE LOW CLOUD AREA SOUTH OF THE TSTM AREA (SOUTH
OF GFK) BUT NORTH OF THE SFC BOUNDARY (FROM COOPERSTOWN TO
MAYVILLE). IT IS EXPECTED THE LOW CLOUDS WILL MIX OUT THIS AFTN
AND TEMPS WILL WARM INTO THE 80S. 80S COMBINED WITH UPR 60 TO
LOWER 70 DEW PTS WILL CREATE MUCAPES 4000 J/KG RANGE ALONG OR JUST
SOUTH OF THE BOUNDARY. CIN IS STILL QUITE HIGH AND NOT SURE IF SFC
BASED CONVECTION CAN GET GOING...BUT IT IS PSBL BY LATE THIS AFTN.
IF NOT...THEN MAIN ACTION MAY WAIT TIL LATER ON THIS EVE OR
OVERNIGHT AS LOW LEVEL JET IS RE-ESTABLISHED.

&&

.PREV DISCUSSION... /ISSUED 439 AM CDT FRI AUG 14 2009/

DISCUSSION...
THE MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST
SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED NEAR
HCO...WITH A TROF EXTENDING THROUGH E ND TO ANOTHER LOW THAT IS
CENTERED NEAR PIR. UPON COMPARING THE MODELS...THE MODELS REMAIN IN
PRETTY GOOD AGREEMENT WITH WEATHER PATTERN PROGRESSION...WITH STILL
SOME TIMING DIFFERENCES. THEREFORE...ENDED UP KEEPING FORECAST
CONTINUITY AND USED A MODEL BLEND FOR POPS AS IN THE PAST FEW DAYS.
ALSO CONTINUED TO LEAN TOWARDS THE ADJMAVBC GUIDANCE FOR TEMPS.

CURRENT RADAR IMAGERY SHOWS PLENTY SHRA AND TSRA DEVELOPING IN W AND
CENTRAL ND AND EXTENDING INTO S MANITOBA. THE A E-NE MOVEMENT OF
PCPN...EXPECT TSRA TO MOVE INTO NE ND AND NW MN TODAY...WITH
POTENTIAL FOR ISOLD SVR AS LONG AS LOW LEVEL JET KEEPS ASSISTING
ELEVATED INSTABILITY ON N SIDE OF LOW/INVERTED TROF. CONSEQUENTLY...
INCREASED POPS TO LIKELY IN PORTIONS OF DVL BASIN AND EXTREME ND NE
AND NW MN. THESE STORMS HAVE HISTORY OF PRODUCING LARGE HAIL...SO
POTENTIAL OF ISOLD SVR EXISTS AS WELL.

FOR TONIGHT INTO SAT...THE FOCUS FOR CONVECTIVE DEVELOPMENT BECOMES
BETTER DEVELOPED IN THE WARM SECTOR TONIGHT AS THE SHIFTS SLOWLY E
AND LOW LEVEL JET FOCUSES IN E ND. THEREFORE...INCREASED POPS FROM W
TO E OVER THE AREA. THERE IS ALSO A SLIGHT RISK FOR SVR
STORMS...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY SVR WEATHER
THREATS. CONSIDERING THAT THE LOCATION OF THE LOW/INVERTED TROF WILL
BE CRITICAL IN DETERMINING WHERE SVR POTENTIAL WILL FOCUS...WILL NOT
MENTION IN GRIDS OR ZONES AT THIS TIME...BUT WILL HIGHLIGHT IN HWO
AND WX STORY.

FOR SAT NIGHT...BROUGHT LIKELY POPS ACROSS THE AREA ON SAT IN
CONJUNCTION WITH THE SURFACE LOW MOVING ACROSS ND INTO ONT BY SUN
AFTERNOON...BRINGING THE BEST POTENTIAL FOR TSRA TO THE N PLAINS.
THEREFORE...INCREASED POPS TO LIKELY FOR ALL OF E ND FOR SAT NIGHT
AND THEN MOVED BETTER CHC POPS INTO MN SIDE FOR SUN.

FOR SUN NIGHT AND MON...CYCLONIC FLOW BEHIND THE AREA OF LOW
PRESSURE WILL PROVIDE THE POTENTIAL FOR SOME RESIDUAL SHOWERS
OVERNIGHT INTO MON.

FOR MON NIGHT INTO THU...THERE IS A BRIEF BREAK IN THE PCPN
POTENTIAL BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS OUT OF CANADA
TOWARDS THE N PLAINS FOR TUE NIGHT INTO THU.

AVIATION...
BASICALLY VFR SKY EXPECTED TODAY WITH BEST TSRA POTENTIAL IN KDVL
AND KGFK AREAS THROUGH THE DAYTIME HOURS. NO VSBY RESTRICTIONS
ANTICIPATED. WINDS TO REMAIN S-SE AROUND 10 KTS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE/NG
Hazardous weather outlook, Aug 14, 7:01 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
701 AM CDT FRI AUG 14 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
701 AM CDT FRI AUG 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN
NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA TODAY INTO
TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES THROUGH
SATURDAY AND SATURDAY NIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS REMAIN
THE MAIN SEVERE WEATHER THREATS.

THE POTENTIAL FOR THUNDERSTORMS CONTINUES ON SUNDAY. THERE IS ALSO
A POSSIBILITY OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY AS THE
NEXT LOW PRESSURE SYSTEM MOVES SOUTH OUT OF CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY INTO SATURDAY.

NG

In the hours before

Local storm report, Aug 14, 10:19 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1019 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HAIL             5 W GRAND FORKS         47.92N 97.18W
08/14/2009  E0.50 INCH       GRAND FORKS        ND   PUBLIC

1004 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E1.00 INCH       GRAND FORKS        ND   PUBLIC

            13TH AVE AND SOUTH WASHINGTON STREET

1008 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E1.25 INCH       GRAND FORKS        ND   PUBLIC

1000 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E0.50 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            32ND AVE SOUTH

1003 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E0.50 INCH       GRAND FORKS        ND   NWS EMPLOYEE

1005 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E0.50 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            24TH AVE AND CHERRY STREET

&&

VJPEARCE
Local storm report, Aug 14, 10:21 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1021 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             EAST GRAND FORKS        47.93N 97.02W
08/14/2009  E1.00 INCH       POLK               MN   PUBLIC

&&

DRIDDLE
Local storm report, Aug 14, 10:26 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1026 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             EAST GRAND FORKS        47.93N 97.02W
08/14/2009  E1.25 INCH       POLK               MN   PUBLIC

&&

DRIDDLE
Local storm report, Aug 14, 10:28 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1028 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E0.75 INCH       GRAND FORKS        ND   NWS EMPLOYEE

            STREET FLOODING BY LIBRARY

1015 AM     HAIL             GRAND FORKS             47.92N 97.07W
08/14/2009  E1.25 INCH       GRAND FORKS        ND   PUBLIC

            CLIFFORD HALL ON UND CAMPUS

&&

VJPEARCE
Local storm report, Aug 14, 11:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1103 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             SHERACK                 48.02N 96.78W
08/14/2009  E1.25 INCH       POLK               MN   TRAINED SPOTTER

&&

WBARRETT
Local storm report, Aug 14, 11:12 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1112 AM CDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             10 W ST. HILAIRE        48.01N 96.43W
08/14/2009  E1.75 INCH       PENNINGTON         MN   TRAINED SPOTTER

&&

VJPEARCE

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:44 AM CDTSpecial Weather StatementFGFLake of the Woods61 min
Aug 14, 6:57 AM CDTSevere Thunderstorm WarningFGFLake of the Woods48 min
Aug 14, 9:39 AM CDTSevere Thunderstorm WarningFGFPolk66 min
Aug 14, 10:09 AM CDTAreal Flood AdvisoryFGFPolk3 hr
Aug 14, 10:30 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake60 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.